Alert archive / Alabama / Coastal Flood Statements in 2009
Coastal Flood Statement 3, NWS Mobile, AL
NWS Mobile, AL issued this coastal flood statement at Oct 22, 2009, 11:45 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2009, 11:45 PM CDT (04:45 UTC)
- Expired
- Oct 23, 2009, 2:36 AM CDT
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS44 KMOB 230445 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1145 PM CDT THU OCT 22 2009 ...COASTAL FLOOD STATEMENT... .SEVERAL ROADS CLOSED ON DAUPHIN ISLAND AND THE BAYOU LA BATRE AREAS HAVE WATER ON THEM IN ADDITION TO SOME WATER SPLASHING ON TO ROADWAYS ALONG MOBILE BAY. ALZ063-064-231100- /O.NEW.KMOB.CF.S.0003.091023T0445Z-091023T1100Z/ LOWER MOBILE-LOWER BALDWIN- 1145 PM CDT THU OCT 22 2009 A HIGH ASTRONOMICAL TIDE IN CONJUNCTION WITH A MODERATE TO OCCASIONAL STRONG SOUTHEAST WIND HAS DRIVEN WATER LEVELS ON THE NORTH END OF MOBILE BAY WELL ABOVE NORMAL. SOME WATER MAY BEGIN TO SPLASH AND POOL ONTO THE EAST BOUND LANES OF THE CAUSEWAY BETWEEN THE BANKHEAD TUNNEL AND BATTLESHIP PARK BEFORE HIGH TIDE OCCURS LATER TONIGHT. HIGH TIDE TONIGHT AT THE STATE DOCKS IS AT 322 AM. SOME WIND DRIVEN SPRAY WAS SPLASHING ONTO STATE ROAD 163 AT THE SOUTH END OF THE DOG RIVER BRIDGE...THESE CONDITIONS SHOULD PERSIST UNTIL AROUND SUNRISE. ON DAUPHIN ISLAND...FROM ST. STEPHENS STREET WEST THERE IS 4 TO 6 INCHES OF WATER ON BIENVILLE BOULEVARD. THE FORT GAINES PIER WAS UNDER WATER. CONDITIONS SHOULD BEGIN TO IMPROVE AFTER HIGH TIDE TONIGHT WHICH WILL OCCUR AT 123 AM CDT. A FEW ROADS IN SOUTH MOBILE COUNTY HAVE BEEN CLOSED DUE TO WATER RUN UP FROM THE HIGH TIDES AND SOUTHEAST WINDS. CODEN BELT ROAD IN CODEN...WARNER STREET IN BAYOU LA BATRE AND SHELL BELT ROAD WERE CLOSED. THESE ROADS WILL LIKELY REMAIN CLOSED UNTIL TA FEW HOURS AFTER HIGH TIDE. HIGH TIDE AT BAYOU LA BATRE IS AT 115 AM CDT TONIGHT. $$
2 follow-up statements
000 WHUS44 KMOB 230451 CCA CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1145 PM CDT THU OCT 22 2009 ...COASTAL FLOOD STATEMENT... .SEVERAL ROADS CLOSED ON DAUPHIN ISLAND AND THE BAYOU LA BATRE AREAS HAVE WATER ON THEM IN ADDITION TO SOME WATER SPLASHING ON TO ROADWAYS ALONG MOBILE BAY. ALZ063-064-231100- /O.NEW.KMOB.CF.S.0003.091023T0445Z-091023T1100Z/ LOWER MOBILE-LOWER BALDWIN- 1145 PM CDT THU OCT 22 2009 SEVERAL ROADS CLOSED ON DAUPHIN ISLAND AND THE BAYOU LA BATRE AREAS HAVE WATER ON THEM IN ADDITION TO SOME WATER SPLASHING ON TO ROADWAYS ALONG MOBILE BAY. A HIGH ASTRONOMICAL TIDE IN CONJUNCTION WITH A MODERATE TO OCCASIONAL STRONG SOUTHEAST WIND HAS DRIVEN WATER LEVELS ON THE NORTH END OF MOBILE BAY WELL ABOVE NORMAL. SOME WATER MAY BEGIN TO SPLASH AND POOL ONTO THE EAST BOUND LANES OF THE CAUSEWAY BETWEEN THE BANKHEAD TUNNEL AND BATTLESHIP PARK BEFORE HIGH TIDE OCCURS LATER TONIGHT. HIGH TIDE TONIGHT AT THE STATE DOCKS IS AT 322 AM. SOME WIND DRIVEN SPRAY WAS SPLASHING ONTO STATE ROAD 163 AT THE SOUTH END OF THE DOG RIVER BRIDGE...THESE CONDITIONS SHOULD PERSIST UNTIL AROUND SUNRISE. ON DAUPHIN ISLAND...FROM ST. STEPHENS STREET WEST THERE IS 4 TO 6 INCHES OF WATER ON BIENVILLE BOULEVARD. THE FORT GAINES PIER WAS UNDER WATER. CONDITIONS SHOULD BEGIN TO IMPROVE AFTER HIGH TIDE TONIGHT WHICH WILL OCCUR AT 123 AM CDT. A FEW ROADS IN SOUTH MOBILE COUNTY HAVE BEEN CLOSED DUE TO WATER RUN UP FROM THE HIGH TIDES AND SOUTHEAST WINDS. CODEN BELT ROAD IN CODEN...WARNER STREET IN BAYOU LA BATRE AND SHELL BELT ROAD WERE CLOSED. THESE ROADS WILL LIKELY REMAIN CLOSED UNTIL A FEW HOURS AFTER HIGH TIDE. HIGH TIDE AT BAYOU LA BATRE IS AT 115 AM CDT TONIGHT. $$
000 WHUS44 KMOB 230736 CFWMOB URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 236 AM CDT FRI OCT 23 2009 ...COASTAL FLOOD WARNING NOW IN EFFECT FOR COASTAL MOBILE AND BALDWIN COUNTIES THROUGH 10 AM CDT THIS MORNING... .STRONG SOUTH TO SOUTHEAST WINDS IN CONJUNCTION WITH HIGH TIDES...HAVE RESULTED IN TIDAL RISES OF NEAR 2 FEET ABOVE PREDICTED TIDE LEVELS. DUE TO OVER WASH...SEVERAL AREA ROADS WERE EXPERIENCING FLOODING OVER THE WARNED AREA. ALZ063-064-231500- /O.CAN.KMOB.CF.S.0003.000000T0000Z-091023T1100Z/ /O.NEW.KMOB.CF.W.0002.091023T0736Z-091023T1500Z/ LOWER MOBILE-LOWER BALDWIN- 236 AM CDT FRI OCT 23 2009 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A COASTAL FLOOD WARNING...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. A HIGH ASTRONOMICAL TIDE IN CONJUNCTION WITH A MODERATE TO OCCASIONAL STRONG SOUTHEAST WIND HAS DRIVEN WATER LEVELS ON THE NORTH END OF MOBILE BAY WELL ABOVE NORMAL. DUE TO THIS...THE CAUSEWAY WAS EXPERIENCING SOME FLOODING. HIGH TIDE AT THE STATE DOCKS IS AT 322 AM. SOME WIND DRIVEN SPRAY WAS SPLASHING ONTO STATE ROAD 163 AT THE SOUTH END OF THE DOG RIVER BRIDGE...THESE CONDITIONS SHOULD PERSIST UNTIL AROUND SUNRISE. ON DAUPHIN ISLAND...FROM ST. STEPHENS STREET WEST...THERE IS AT LEAST 6 TO 10 INCHES OF WATER ON BIENVILLE BOULEVARD. THE FORT GAINES PIER WAS UNDER WATER. A FEW ROADS IN SOUTH MOBILE COUNTY HAVE BEEN CLOSED DUE TO WATER RUN UP FROM THE HIGH TIDES AND SOUTHEAST WINDS. CODEN BELT ROAD IN CODEN...WARNER STREET IN BAYOU LA BATRE AND SHELL BELT ROAD WERE CLOSED. THESE ROADS WILL LIKELY REMAIN CLOSED UNTIL SHORTLY AFTER SUNRISE. HIGH TIDE AT BAYOU LA BATRE WAS AT 115 AM CDT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT. COASTAL RESIDENTS IN THE WARNED AREA SHOULD BE ALERT FOR RISING WATER...AND TAKE APPROPRIATE ACTION TO PROTECT LIFE AND PROPERTY. && $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this coastal flood statement went out at Oct 22, 11:00 PM CDT, 45 minutes earlier.
Area forecast discussion, Oct 22, 11:00 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1100 PM CDT THU OCT 22 2009
.UPDATE...HAVE UPDATED THE FORECAST TO LOWER POPS DOWN. PRECIP
BECOMING LESS AND LESS WIDESPREAD AS DRIVING UPPER DYNAMICS MOVE
AWAY NORTHEAST.
/16
&&
.AVIATION...(00Z/18Z ISSUANCE)PRECIP OVER AREA LOSING IS PUNCH AS
UPPER DRIVING DYNAMIC PULL AWAY NORTHEAST. SURFACE FRONT ALONG THE
MISS RIVER ATTM. WITH WINDS SETTLING ONSHORE...LOW CIGS/FOG WILL BE
MORE PREVALENT. FRONT STILL EXPECTED TO START MOVING OVER THE FA
BEGINNING AROUND SUNRISE.
/16
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 11 AM FRIDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
&&Hazardous weather outlook, Oct 22, 6:30 PM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 630 PM CDT THU OCT 22 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-232300- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 630 PM CDT THU OCT 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY. AN AREA OF SHOWERS MOVING FROM SOUTH OF MOBILE BAY NORTH ACROSS THE MOBILE RIVER DELTA WILL PRODUCE OCCASIONAL GUSTY WINDS THIS EVENING AS THE AREA SPREADS SLOWLY EAST. A MORE EXTENSIVE AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO SOUTHEAST MISSISSIPPI AROUND 7 PM AND PROGRESS EAST ACROSS THE FORECAST AREA OVERNIGHT INTO FRIDAY MORNING. SHOWERS AND THUNDERSTORMS MOVING INTO SOUTHWEST ALABAMA...INCLUDING THE MOBILE METRO AREA AROUND 9 PM. THIS SECOND AREA OF SHOWERS AND THUNDERSTORMS CONTINUING EAST AND AFFECTING THE WEST FLORIDA PANHANDLE AND AREAS TO THE NORTH ACROSS SOUTH ALABAMA AFTER MIDNIGHT. THERE IS THE POTENTIAL FOR AN ISOLATED STRONG TO BRIEFLY SEVERE STORM OR AN ISOLATED TORNADO...PRIMARILY CLOSE TO THE COAST TONIGHT. STRONGER STORMS WITH DAMAGING WINDS WILL ALSO BE POSSIBLE NORTH OF A NEW AUGUSTA MISSISSIPPI TO EVERGREEN ALABAMA LINE LATER TONIGHT AS STRONGER WINDS IN THE LOWER ATMOSPHERE MOVE ACROSS THAT REGION. HEAVY RAIN IS NOT EXPECTED TO BE LONG LASTING...HOWEVER SOME LOCALIZED NUSIANCE FLOODING IS POSSIBLE...ESPECIALLY OVER AREAS THAT EXPERIENCE MORE THAN A FEW ROUNDS OF BRIEF BUT HEAVY RAIN. SOUTHEAST WINDS AROUND 20 KNOTS WITH HIGHER GUSTS ARE EXPECTED ACROSS THE MARINE AREA WITH WINDS BECOMING SOUTHERLY LATER TONIGHT THEN WESTERLY FRIDAY MORNING. A SMALL CRAFT ADVISORY IS IN EFFECT. WATER LEVELS OVER THE NORTHERN SECTIONS OF MOBILE BAY AND THE GULF FACING BEACHES WILL RUN 1 1/2 TO 2 FEET ABOVE NORMAL...PEAKING AT THE TIME OF HIGH TIDE...AROUND SUNRISE FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY A MODERATE TO STRONG NORTHWEST WIND WILL DEVELOP FRIDAY NIGHT AND CONTINUE INTO SATURDAY IN THE WAKE OF FRIDAY MORNINGS COLD FRONTAL PASSAGE. THE SMALL CRAFT ADVISORY MAY BE EXTENDED INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS SHOULD NOT BE REQUIRED...BUT REPORTS OF SEVERE WEATHER...FLOODING AND HIGH WATER LEVELS ALONG THE BEACHES AND SHORE LINE IS ENCOURAGED.
In the hours before
Special weather statement, Oct 22, 6:43 PM CDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 643 PM CDT THU OCT 22 2009 ALZ064-230030- LOWER BALDWIN- 643 PM CDT THU OCT 22 2009 ...A STRONG THUNDERSTORM WILL AFFECT BALDWIN COUNTY... AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES WEST OF MOUTH OF WEEKS BAY...MOVING NORTH AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... MAGNOLIA SPRINGS...TURKEY BRANCH...POINT CLEAR...MARLOW...BATTLES WHARF AND CLAY CITY THROUGH 730 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 40 TO 50 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 2:36 AM CDT | Coastal Flood Warning | MOB | 7 hr | |
| Oct 23, 3:36 AM CDT | Special Marine Warning | MOB | 39 min | |
| Oct 23, 6:10 AM CDT | Marine Weather Statement | MOB | 3 hr | |
| Oct 23, 10:36 AM CDT | River Flood Warning | MOB | Mobile | 8 hr |
| Oct 23, 10:42 AM CDT | Special Marine Warning | MOB | 33 min |
Nearby
Coastal Flood Statements in Alabama, 2009Every coastal flood statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.